Jump to content

On Hydrocortisone, High Doses, For Addison's


LindaJoy
 Share

Recommended Posts

Hi, everyone,

I've been having daily episodes that are getting worse, and my docs here don't know what's causing them. I think they're steroid-related, probably because my hydrocortisone for my Addison's is so high. Anyway, this is what I'm doing. Can anyone relate or explain, please?

I'll describe today's episode, since it's the one that brought me to the ER and it's the worst one I've had so far. It started with the back of my head feeling a growing pressure, then my whole head feeling that intense pressure. I then went into tach suddenly, up to 150 bpm. I took my bp and it was 150 / 98. I usually run fairly low, 107 / 70's since the steroids. I felt nauseous, my feet got tingly, I was weak, felt fluish, just not right. I also had these flashing lights all the way around my eyes, in time with my heartbeat. What the heck is that? I've been experiencing these flashing lights since the HC, but not as badly as today. My sugar is going in the 200's today, which I know is steroid, but I've been able to keep it down through exercise, and it's not too willing to budge today, even with walking the hospital halls. I also got shaking with chills, then just shaking, especially my hands, all afternoon.

Now, I feel totally exhausted, my head still hurts and feels pressure, and I just don't feel well.

What do you all think? My pcp is stumped, and he is not the one who admitted me--the hospital internist did, based on symptoms, whereby my pcp wouldn't as all of my labs are normal, albeit the cortisol level which hasn't come back yet.

Can too high of HC do all this. Oh, I took my HC at 6 am, 25 mg, ate at 8 am, then this incident happened at 10 am. I've been having symptoms every time I take the HC lately, pretty quickly after taking it: high bp, high heartrate, shaking, etc., but it's been going away within maybe 30 minutes. But, the episodes are getting worse in severity of symptoms and lasting longer.

Any ideas would be greatly appreciated right now.

Thanks, in advance.

Linda

Link to comment
Share on other sites

Linda, do you have diabetes? If you need the steroids they shouldn't be messing with your sugars like this. I mean steroids mess with sugars, but I would think if the dosage was right, your sugars would actually be in better control.

I get the surge type things you are talking about without steroids, but not the flashing stuff. I have no idea. I do know that sometimes your body kind of adapts to things that are wrong with it and you can actually get symptoms from things getting better.

It's like starting a bp med, your body has gotten used to hypertension, so you are light headed and feel gross when your bp drops to normal, because to your body it feels too low.

I was put on steroids and started at 60, talk about feeling like poo. I thought I was going to explode or implode. I'm sorry I can't help you but I'd have to think it is from the disease or the drugs. I hope they can figure it out. morgan

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...